North Carolina, 2005

Hail in North Carolina, June 19, 2005

June 19, 2005 · NWS RAH · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 19, 12:45 PM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 19, 12:45 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT SUN JUN 19 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
ANOMALOUS WEATHER PATTERN WITH UPPER TROUGH OVER THE MID ATLANTIC
WILL PERSIST THROUGH EARLY THIS WEEK. STRONG UPPER RIDGING WILL
CONTINUE OVER THE MIDWEST RIDING NORTH OF THE CLOSED UPPER LOW NOW
SITTING OVER THE CAROLINAS. MODELS ARE IN GOOD AGREEMENT WITH THE
STAGNATION OF THIS SYSTEM THROUGH TUE. WITH RESPECT TO MOISTURE...
TODAY (SUNDAY) SEEMS THE MOST FAVORABLE FOR SHOWER AND
THUNDERSTORM ACTIVITY. MODELS DECREASE LOW LEVEL MOISTURE BY 12Z
MON SO BEST CHC OF PRECIP IS TODAY AND THIS EVENING. DO NOT EXPECT
MUCH IN THE WAY OF PRECIP MON THRU WED. TEMPERATURES WILL ALSO
REMAIN VERY SEASONAL WITH RELATIVELY LOW DEWPOINTS AND LOW HUMIDITY.
THIS WILL CHANGE LATER IN THE WEEK

PATTERN BEGINS TO CHANGE BY WEDNESDAY AS UPPER TROUGH DAMPENS AND
MOVES OFFSHORE. RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD IN FROM
THE WEST USHERING IN SOME WARMER TEMPERATURES FOR THE LATTER PART OF
THE WEEK. PATTERN STILL APPEARS TO REMAIN RATHER DRY INTO MID WEEK
WITH UPPER NW FLOW DEVELOPING.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
...AN EVOLVING TYPICAL SUMMERTIME PATTERN...
A LARGE AMPLITUDE RIDGE AXIS OVER THE PLAINS AT MIDWEEK DRIFTS
SLOWLY EAST TO NEAR THE APPALACHIANS NEXT WEEKEND AND A SHARP HIGH
AMPLITUDE TROUGH ALONG THE EAST COAST LIFTS OUT OVER THE WESTERN
ATLANTIC.  MODELS ARE GENERALLY CONSISTENT WITH THIS UPPER LEVEL
PATTERN EXCEPT THAT THE GFS TROUGH GETS HUNG ON WHAT APPEARS TO BE
GRID SCALE FEEDBACK OVER THE SAVANNAH BASIN LATE WED AND ITS
INFLUENCE IS DISCOUNTED.  WITH NW FLOW ALOFT...THE UKMET AND
CANADIAN UPSTREAM PATTERN FAVORS MCS ACTION IN THE NRN MIDWEST TUE
NGT-WED WHICH MAY IMPACT OUR CHANCES FOR CONVECTIVE PCPN WED NGT.
THUS... POPS WILL BE SOMEWHAT ELEVATED FOR WED NGT.  OTHERWISE...
CONDITIONS SHOULD BE DRY DURING THE PERIOD AND TEMPERATURES GETTING
HOTTER...IN THE 90S...WITH THIS PATTERN FOR CENTRAL NC...AND NOTHING
MORE THAN AN ISOLATED AIRMASS STORM IN THE LATE DAY HOURS...POPS
BELOW 20 PERCENT.

&&

.AVIATION...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP BROKEN LAYERS OF CLOUDS
BETWEEN 4 AND 8 THSD FEET THIS AFTERNOON AND BETWEEN 6 AND 12 THSD
FEET OVERNIGHT AND INTO MONDAY MORNING.  CONDITIONS SHOULD REMAIN
VFR THROUGH THE PERIOD EXCEPT POSSIBLY IFR FOR STRATUS CEILINGS
BELOW 1 THSD FEET AROUND DAYBREAK MONDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RFG
LONG TERM...JO
AVIATION...RFG
Hazardous weather outlook, Jun 19, 3:00 AM EST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
400 AM EDT SUN JUN 19 2005

NCZ007>011-021>028-038>043-073>078-083>086-088-089-200815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
400 AM EDT SUN JUN 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 19, 4:20 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT SUN JUN 19 2005

NCZ038-039-073-074-192215-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-
520 PM EDT SUN JUN 19 2005

...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...DAVIDSON...ANSON
AND MONTGOMERY COUNTIES THROUGH 615 PM EDT...

AT 520 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF LEXINGTON SOUTH TO MOUNT GILEAD
...NORWOOD...ANSONVILLE...AND WHITE STORE.  THESE SHOWERS AND
THUNDERSTORMS ARE DRIFTING SLOWLY SOUTHWEST AT AROUND 5 MPH.

OTHER SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
SOUTHERN AND WESTERN PIEDMONT OF NORTH CAROLINA THROUGH THE
REMAINDER OF THE AFTERNOON.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL
RAIN BEGINS TO TAKE SHELTER. GO TO YOUR CAR OR A BUILDING AT THE
FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD.

MWS

The radar

The Columbia radar (KCAE), 159 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Anson

When
June 19, 4:25 PM EST
Where
Anson County, Ansonville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.117, -80.117

Penny sized hail reported on US Highway 52.

Hail, Davidson

When
June 19, 5:00 PM EST
Where
Davidson County, 5 mi NE of Lexington
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.867, -80.200

Marble to penny sized hail along US Highway 29 between Thomasville and Lexington.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5455187, 5455186.